MAUDE Adverse Event Report: CORDIS CORPORATION SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a saber balloon catheter (bc) ruptured at five atmospheres (5 atm).Therefore it was replaced with a non cordis balloon catheter and the procedure was completed successfully.There was no reported patient injury.The target lesion was the left popliteal artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device inflated normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A non-cordis guidewire and a non cordis micro catheter were inserted and an attempt was made to inflate a saber percutaneous transluminal angioplasty balloon catheter.However it ruptured.The product was removed intact (in one piece) from the patient.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17029240 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst reported could not be determined.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the reported event.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
It was reported that a saber balloon catheter ruptured at five atmosphere (5 atm).Therefore it was replaced with a non cordis balloon catheter and the procedure was completed successfully.There was no reported patient injury.A guidewire (chevalier, fmd) and a non cordis micro catheter were inserted and an attempt was made to inflate a saber percutaneous transluminal angioplasty balloon catheter.However it ruptured.The target lesion was the left popliteal artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device inflated normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The product was clinically used and will not be returned for analysis.No other information was provided.

Brand Name
SABER 4MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6644772
Report Number9616099-2017-01173
Device Sequence Number16347640
Product Code LIT
UDI-Device Identifier20705032069851
UDI-Public20705032069851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model Number48004004S
Device Catalogue Number48004004S
Device Lot Number17029240
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1